Forum Replies Created
Initial effect of taking allopurinol
I would like to share information about what can happen for a short while after you start to use Allopurinol.
I read somewhere that this medication can cause a gout flare-up when you start using it.
I experienced such a flare up about a week or so after starting.
The base of my left big toe started to ache, then a dark spot appeared there. Then my urine started to cause a burning sensation at the tip of my penis.
I was concerned because web sources of information advised to stop taking the medication immediately if you experienced a burning sensation during urination.
Well, I gave it a bit more time, and very soon (2 days) the toe pain subsided, and so did the urination issue. Now everything is fine.
Thought this info could be useful.
Thank you. Interesting information about the word “normal”.
The equation normal = safe must come from the deduction that normal levels are the levels found in most people, and since most people don’t suffer from gout, those levels could be considered safe.
But, since individuals are not “most people” that logic doesn’t work in real life.
I was diagnosed with gout many years ago although my uric acid levels were in the normal range (high normal)
A doctor in a clinic overruled my family physician’s diagnostic (based on a blood test) when he saw my toe when I had to go to emergency. He said that uric levels are not fail-safe predictors.